Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 64, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2024, 2:21 AM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2024, 2:21 AM MDT (08:21 UTC)
- Expired
- Jun 1, 2024, 3:00 AM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
876
WUUS53 KLBF 010821
SVRLBF
NEC031-161-010900-
/O.NEW.KLBF.SV.W.0064.240601T0821Z-240601T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
221 AM MDT Sat Jun 1 2024
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Cherry County in north central Nebraska...
Southeastern Sheridan County in the Panhandle of Nebraska...
* Until 300 AM MDT.
* At 221 AM MDT, a severe thunderstorm was located 15 miles north of
Ellsworth, or 30 miles south of Rushville, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Watson Lake, Big Hill, Dipping Vat Meadow, Wolf Hill, and Argo
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4220 10239 4235 10239 4245 10188 4215 10187
TIME...MOT...LOC 0821Z 257DEG 27KT 4229 10230
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Snively2 follow-up statements
993
WWUS53 KLBF 010839
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
239 AM MDT Sat Jun 1 2024
NEC031-161-010900-
/O.CON.KLBF.SV.W.0064.000000T0000Z-240601T0900Z/
Cherry NE-Sheridan NE-
239 AM MDT Sat Jun 1 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM MDT
FOR WEST CENTRAL CHERRY AND SOUTHEASTERN SHERIDAN COUNTIES...
At 239 AM MDT, a severe thunderstorm was located 19 miles north of
Ellsworth, or 31 miles southeast of Rushville, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Big Hill, Dipping Vat Meadow, Wolf Hill, and Argo Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4221 10223 4238 10226 4245 10188 4218 10187
TIME...MOT...LOC 0839Z 255DEG 24KT 4232 10215
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Snively447 WWUS53 KLBF 010900 SVSLBF Severe Weather Statement National Weather Service North Platte NE 300 AM MDT Sat Jun 1 2024 NEC031-161-010909- /O.EXP.KLBF.SV.W.0064.000000T0000Z-240601T0900Z/ Cherry NE-Sheridan NE- 300 AM MDT Sat Jun 1 2024 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHERRY AND SOUTHEASTERN SHERIDAN COUNTIES WILL EXPIRE AT 300 AM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail is still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 700 AM MDT for the Panhandle of Nebraska. LAT...LON 4221 10223 4238 10226 4245 10188 4218 10187 TIME...MOT...LOC 0859Z 257DEG 27KT 4235 10196 $$ Snively
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:18 PM MDT, 3 hours 3 minutes earlier. Its key messages:
- Potential for strong to severe thunderstorms with locally heavy rainfall through this weekend.
- A trend towards drier and warmer conditions becomes established by the beginning of next week.
- Potential return to active weather by the latter portion of next week.
Area forecast discussion, May 31, 11:18 PM MDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1218 AM CDT Sat Jun 1 2024 .KEY MESSAGES... - Potential for strong to severe thunderstorms with locally heavy rainfall through this weekend. - A trend towards drier and warmer conditions becomes established by the beginning of next week. - Potential return to active weather by the latter portion of next week. && .SHORT TERM /THROUGH SUNDAY/... Issued at 403 PM CDT Fri May 31 2024 The weak frontal boundary that brought showers/thunderstorms with locally heavy rainfall to portions of central and western Nebraska this morning into early this afternoon is still lingering along the Hwy 281 corridor. This boundary will be a focus for new convective development into this evening with potential for locally heavy rainfall, though the bulk of this activity is expected to remain just off to out east. Additional robust convection over northeast Colorado and move into Kansas and glancing far southwest Nebraska. Otherwise, the majority of the region looks to be dry this evening into tonight before isentropic lift and some short wave energy generate some widely scattered showers and thunderstorms along a warm front that will push up from the southwest and into the sandhills by early Saturday morning. Once diurnal heating becomes established on Saturday, the airmass will become moderately unstable with CAPE values around 2500J/kg for much of the region in a well sheared environment with 0-6km bulk shear values at or above 40kt by late Saturday afternoon and precipitable water values approaching the 90th percentile. Anticipate some robust thunderstorms will initiate along lingering outflow boundaries from earlier convection and also along a dry line to our west across the panhandle with potential to move eastward/southeastward toward central Nebraska. Location of boundaries will be a primary driver to exactly where storms develop but anticipate along and south of Hwy 2 will be an area to keep an eye on for severe wind/hail. With the dry line not making a lot of eastward progress the greatest threats for an isolated tornado looks to be more from Hwy 61 westward. Storms will diminish though elevated convection will linger into Saturday night. Highs Saturday will generally be in the 70s. Lows tonight will be in the upper 40s to lower 50s, then generally in the 50s Saturday night. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 403 PM CDT Fri May 31 2024 Progressive flow regime with a series of shallow trofs moving through the northern tier of states will keep active weather across central and western Nebraska into the first part of next week before a large ridge starts to build over the western US. Passage of weak fronts may bring additional rounds of severe thunderstorms both Sunday and Monday before opportunities for convection wane heading into the middle of next week as the western ridge builds. Will have to watch for potential of thunderstorm development late next week in northwest flow aloft depending on exactly where the upper ridge becomes established. Temperatures through next week look to be running above normal with highs generally around 80 near the SD border and in the upper 80s south of I-80. Lows will generally be in the 50s. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1217 AM CDT Sat Jun 1 2024 A few aviation weather concerns exist through the forecast period, including thunderstorms, low ceilings, and potentially fog. The first wave of moisture works into western Nebraska overnight into the early morning hours, likely resulting in scattered showers and storms. IFR ceilings and visby are possible for the southern terminals (LBF) around sunrise. Another round of storms will likely develop toward sunset. Meanwhile, generally light east surface winds will strengthen during the day and transition to south/southeast. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Snively
Hazardous weather outlook, May 31, 1:49 PM MDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 249 PM CDT Fri May 31 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-012000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 249 PM CDT Fri May 31 2024 /149 PM MDT Fri May 31 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible during the afternoon and evening Saturday. Some strong to severe storms are possible with the threat across all of western and north central Nebraska. Large hail and damaging winds are the main threats along with a threat of locally heavy rain. Another round of strong to severe thunderstorms are possible Sunday afternoon and evening across the area. Large hail and damaging winds are the main severe threats. Thunderstorms are possible Tuesday and Tuesday night. At this time, the severe threat is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 1, 1:38 AM MDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
138 AM MDT Sat Jun 1 2024
NEZ004-010830-
Sheridan NE-
138 AM MDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SHERIDAN COUNTY
THROUGH 230 AM MDT...
At 138 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Antioch, or 10 miles northeast of Alliance, moving
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Antioch, Snow Lake, Wickson Lake, and Krause Lake.
This includes the following highways...
Highway 250 between mile markers 10 and 13.
Highway 2 between mile markers 96 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4223 10240 4202 10249 4206 10270 4209 10270
4210 10274 4226 10275 4227 10274
TIME...MOT...LOC 0738Z 283DEG 9KT 4217 10270
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Jun 1, 1:43 AM MDT, 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
143 AM MDT Sat Jun 1 2024
NEZ022-010830-
Garden NE-
143 AM MDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL GARDEN COUNTY THROUGH
230 AM MDT...
At 143 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Crescent Lake National Wildlife Refuge, or 21
miles northwest of Oshkosh, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Mumper,
Rackett, Dogtown Flats, Deer Lake, and Adams Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4180 10263 4179 10211 4149 10216 4158 10264
4168 10264
TIME...MOT...LOC 0743Z 273DEG 13KT 4168 10253
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, Jun 1, 2:10 AM MDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
210 AM MDT Sat Jun 1 2024
NEZ004-010845-
Sheridan NE-
210 AM MDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SHERIDAN COUNTY
THROUGH 245 AM MDT...
At 210 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Ellsworth, or 26 miles northeast of Alliance,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Watson Lake, Diamond Lake, Wolf Hill, and Argo Hill.
This includes Highway 250 between mile markers 9 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4218 10252 4234 10249 4237 10206 4209 10206
TIME...MOT...LOC 0810Z 261DEG 24KT 4225 10241
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:38 AM MDT | Special Weather Statement | LBF | Box Butte | 52 min |
| Jun 1, 1:43 AM MDT | Special Weather Statement | LBF | Garden | 47 min |
| Jun 1, 1:51 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 39 min |
| Jun 1, 1:54 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 36 min |
| Jun 1, 2:10 AM MDT | Special Weather Statement | LBF | Sheridan | 35 min |
| Jun 1, 2:26 AM MDT | Special Weather Statement | LBF | Grant | 34 min |
| Jun 1, 2:28 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 47 min |
| Jun 1, 2:29 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
| Jun 1, 2:34 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 41 min |
| Jun 1, 2:37 AM MDT | Severe Thunderstorm Warning | LBF | Grant | 38 min |
| Jun 1, 2:59 AM MDT | Special Weather Statement | LBF | Grant | 31 min |
| Jun 1, 3:11 AM MDT | Special Weather Statement | LBF | Garden | 34 min |
| Jun 1, 3:13 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 47 min |
| Jun 1, 3:14 AM MDT | Special Weather Statement | LBF | Grant | 46 min |
| Jun 1, 3:15 AM MDT | Special Weather Statement | LBF | Garden | 45 min |
| Jun 1, 3:33 AM MDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jun 1, 3:48 AM MDT | Special Weather Statement | LBF | Arthur | 42 min |
| Jun 1, 3:49 AM MDT | Special Weather Statement | LBF | Grant | 41 min |
| Jun 1, 3:54 AM MDT | Special Weather Statement | LBF | Garden | 51 min |
| Jun 1, 4:20 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 40 min |
| Jun 1, 4:25 AM MDT | Special Weather Statement | LBF | Arthur | 35 min |
| Jun 1, 4:38 AM MDT | Special Weather Statement | LBF | McPherson | 37 min |
| Jun 1, 4:50 AM MDT | Special Weather Statement | LBF | Hooker | 40 min |
| Jun 1, 4:59 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 46 min |
| Jun 1, 5:00 AM MDT | Special Weather Statement | LBF | Arthur | 45 min |
| Jun 1, 5:12 AM MDT | Special Weather Statement | LBF | McPherson | 33 min |
| Jun 1, 5:16 AM MDT | Special Weather Statement | LBF | McPherson | 44 min |
| Jun 1, 5:37 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 38 min |
| Jun 1, 5:43 AM MDT | Special Weather Statement | LBF | Grant | 47 min |
| Jun 1, 5:50 AM MDT | Special Weather Statement | LBF | Arthur | 40 min |
| Jun 1, 6:01 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Jun 1, 6:07 AM MDT | Severe Thunderstorm Warning | LBF | Arthur | 38 min |
| Jun 1, 6:23 AM MDT | Special Weather Statement | LBF | Grant | 37 min |
| Jun 1, 6:24 AM MDT | Special Weather Statement | LBF | Logan | 36 min |
| Jun 1, 6:36 AM MDT | Special Weather Statement | LBF | McPherson | 39 min |
| Jun 1, 6:41 AM MDT | Special Weather Statement | LBF | Lincoln | 19 min |
| Jun 1, 6:52 AM MDT | Special Weather Statement | LBF | Logan | 38 min |
| Jun 1, 6:57 AM MDT | Special Weather Statement | LBF | Grant | 48 min |
| Jun 1, 7:10 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 50 min |
| Jun 1, 7:26 AM MDT | Special Weather Statement | LBF | Custer | 49 min |
| Jun 1, 7:28 AM MDT | Special Weather Statement | LBF | Lincoln | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.